OUCH(UK) Organisation for the Understanding of Cluster Headache

Donate

Advice Line

0800 6696 824

Verapamil

21 posts / 0 new
Last post
#1 Mon, 24/11/2014 - 15:09
Jazzioooo
Offline
Last seen: 5 years 11 months ago
Joined: 03/09/2014 - 16:54

Verapamil

Hello , I know the tablets give me the ups and downs list about them however I would like to hear about other people's experience with verapamil , I'm gradually making my way up to the full dose, at the moment I'm on 360mg and have never felt so bad! I can't stand up for dizziness and when I do try I just shake. 

      I have tried these tablets before and panicked and stopped taking them, however some people have said just to stick with them and they will settle down, obviously I would rather feel dizzy than have CH (which im still in a bout with) .  I have got my ecg on Wednesday to check all is ok, but I'm struggling with work and haven't been in since last Monday :( 

Moo-cow

Tue, 25/11/2014 - 07:46
duetto
Offline
Last seen: 5 years 12 months ago
Joined: 26/02/2014 - 14:54

been on them ages went upto 960 in dose but had to come down to 480 due to side effects. With me they do not stop clusters but feel they are less intense in pain. One good side effect at gp checkups i have low bloodpressure which helps prevent strokes, although can also get dizzy if I stand up too quick from the armchair.

Wed, 26/11/2014 - 11:33
Val
Offline
Last seen: 3 days 20 hours ago
Joined: 21/03/2012 - 15:16

Hi Moo-cow

We've been in contact on FB and it's as well to get the dizziness etc checked out; it may not be the verap that's causing it; could be coincidence and something else is causing the dizziness and tremor.  If you can, ask to see your neuro.

 

Val.

Fri, 28/11/2014 - 17:47
Jazzioooo
Offline
Last seen: 5 years 11 months ago
Joined: 03/09/2014 - 16:54

Hi cal ive cut down my tablets n feel better with the dizziness x thank you x

Moo-cow

Wed, 10/12/2014 - 23:27
Jazzioooo
Offline
Last seen: 5 years 11 months ago
Joined: 03/09/2014 - 16:54

Hello can someone help me plz, not sure if I am to take verapamil throughout the day or all together, mind has gone blank, and I'm wondering if it is throughout the day then maybe that's why I was feeling ill on 360mg a day! Lol 

Moo-cow

Thu, 11/12/2014 - 08:49
duetto
Offline
Last seen: 5 years 12 months ago
Joined: 26/02/2014 - 14:54

my dose is three times a day...morning, early afternoon, evening

Thu, 11/12/2014 - 12:06 (Reply to #6)
Dorothy
Dorothy's picture
Offline
Last seen: 14 hours 31 min ago
Joined: 19/02/2014 - 10:16

Throughout the day.

Any time you're in doubt with meds you can always ring and ask your pharmacist. 

Dorothy

Thu, 11/12/2014 - 13:35
tangerinearmy
Offline
Last seen: 7 years 2 months ago
Joined: 26/02/2014 - 14:34

ive never been on verapamil as it simply scares the living daylights out of me i did consider it as ch hurts.have you tried the vit d regime that seems to be getting brilliant results in keeping the beast tamed

 

http://www.clusterheadaches.com/cgi-bin/yabb2/YaBB.pl?num=1324046404

Fri, 12/12/2014 - 09:25
duetto
Offline
Last seen: 5 years 12 months ago
Joined: 26/02/2014 - 14:54

tangerinearmy

Could you just list the supplements you take found it hard with my poor concentration to grasp the whole report.

 

Fri, 12/12/2014 - 11:04
tangerinearmy
Offline
Last seen: 7 years 2 months ago
Joined: 26/02/2014 - 14:34

you really need to research and read about it as you need blood tests to measure your vit d levels

 

as for ingredients go on to this thread http://www.clusterheadaches.com/cgi-bin/yabb2/YaBB.pl?num=1291969416/207... and page 84 post #2089 by thierry and he lists everything BUT I THINBK YOU NEED TO RESEARCH and LEARN and register on there and let BATCH help you he is the chap who found this regime and it really is having great success .

 

i cant vouch as im just at the start of it myself but after reading every post about it it seems to be something well worth trying.

Fri, 12/12/2014 - 17:37
duetto
Offline
Last seen: 5 years 12 months ago
Joined: 26/02/2014 - 14:54

tangerinearmy

Thankyou for the link, done some reading afterwards high dose vit D3 appears to clash with verapamil and upset the calcium in the body. Will discuss with dr.

Sun, 14/12/2014 - 23:36
tangerinearmy
Offline
Last seen: 7 years 2 months ago
Joined: 26/02/2014 - 14:34

dr will more than likely know NISH about it .

Tue, 16/12/2014 - 13:55
duetto
Offline
Last seen: 5 years 12 months ago
Joined: 26/02/2014 - 14:54

tangerine army thanks, just for peace of mind willmention to gp and see what if any I can get on perscription.

It looks good just being cautious.

Mon, 22/12/2014 - 14:23
duetto
Offline
Last seen: 5 years 12 months ago
Joined: 26/02/2014 - 14:54
Fri, 26/12/2014 - 11:11
tangerinearmy
Offline
Last seen: 7 years 2 months ago
Joined: 26/02/2014 - 14:34

some long term sufferers are having great success with the regime 

 

its a no brainer to try 

Sat, 03/01/2015 - 19:23
Julia7162
Julia7162's picture
Offline
Last seen: 5 years 8 months ago
Joined: 09/12/2014 - 12:08

Hi

im been on verapamil for over a year, but have been experiencing a really bad period of CH since the clocks went back the start of nov. I hVe been back and forth my GP which changes in medications. Finally back on verpamil and heading towards higher dose- currently on 560mg and slowing need to increase morning and afternoon dose by 80mg each.

just wondering if anyone else has experience feeling low, emotional and upset regular with increasing verapamil?

 

Mon, 05/01/2015 - 10:17
Val
Offline
Last seen: 3 days 20 hours ago
Joined: 21/03/2012 - 15:16

Hi Julia

Tiredness is certainly a side effect of verapamil; however, your low state is more likely to be a result of the worsening of your attacks since November.  Talk to your doctor/neuro about how you feel and see what they say.  We're not doctors we cannot diagnose or prescribe, so a health professional's advice is always best.

Val.

Thu, 26/03/2015 - 18:59
Phimo
Offline
Last seen: 7 years 2 months ago
Joined: 07/03/2015 - 10:21

I've just started with Verapamil and I am supposed to have an ECG each time I increase the dose by 40mg above 120mg, 3 times per day. This means an ECG every 3 days!

Luckily I only reached 80mg, 3 times per day when my headaches stopped. I was warned that high doses of Verapamil can cause serious heart problems if not monitored properly.

Has anyone else been required to have ECGs with Verapamil?

Phimo

Thu, 26/03/2015 - 19:18
Harrietjt
Harrietjt's picture
Offline
Last seen: 4 years 8 months ago
Joined: 22/10/2014 - 12:47

Yes, my husband (CCH 6 years) was on Verapamil for a few years. He had ECGs each time before the dose went up. I think that was monthly. 

Harriet

Sat, 28/03/2015 - 19:03 (Reply to #19)
Val
Offline
Last seen: 3 days 20 hours ago
Joined: 21/03/2012 - 15:16

Phimo, e-mail me on val@ouchuk.org and I'll send you the suggested regime for verapamil.  You should have an ECG before starting and one every two weeks before increasing the dose.

 

Val. ;)

Sat, 17/09/2016 - 14:49
MarkShepley
Offline
Last seen: 5 years 5 months ago
Joined: 26/02/2014 - 14:04

Everytime I enter a bout, I always promise myself, 'this time, I'm going cold turkey and will not take Verapamil'.

However I always give in because once this wretched condition manifests itself, you normally consider anything, because hope is the one the thing we are looking for.

So Verapamil: I am personally convinced it lengthens the bouts but lessens the severity of the headaches. So the choice is take the risk of a short (in relative terms) spell of extreme pain controlled by oxygen / imigran etc or reduce the impact but the trade off being much longer bouts. At least that's my theory and my neuro was in agreement. My neuro though pleaded with me to always go on Verapamil and keep ramping up the dose (with ECG checks) because of the long delay in getting this drug to work.

It makes me very tired indeed. I am always cat napping with the fearsome consequences that brings......

This current bout is interesting - because of a massively long remission for me (32 months) the impact of a modest dose of Verapamil (3 x 80mg) seems much more noticeable. Perhaps because I am much fitter than I was years ago and the long remission means the drug is completely 'new' again. I took up running a few years ago which massively reduced my BP and resting pulse to around 50. Taking Verapamil is causing big complications for me (hence the current low dose) because the resting pulse is often touching 40 or below and that's way too low. (Giddyness / fainting etc). I guess as I get used to it again, I'll be dosing up to the normal 600-700mg ish that I end up on. Oh happy days............

Login to add comments

Share This

© OUCH(uk) 2022 | email: info@ouchuk.org
Registered Charity No. 1091919 | Registered in England Company No. 04339368